Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause rashes all over the body while on Metoprolol?

My 76 yr old father has dementia,diabetes,chf,light copd,asthma. In the last 4-6 weeks he has developed a rash/hives over his body. None of the doctors seem to know what is causing it. We have tried benadryl, hydroxzine, kenalog cream, and has had 3 cortisone shots in last 3 weeks. The shot stops itching for a day and a half maybe then it comes back. He has been taking metoprolol for about 18 to 20yrs, could he have developed a reaction suddenly?
Wed, 29 Aug 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

Rashes all over the body may be due to allergic dermatitis or rash due to obstructive jaundice or thrombocytopenia or viral or bacterial infection, etc. We have to treat the root cause. Do you think this is due to Metaprolol then keep on alternate antihypertensive drug orally then see.

Please apply moisturizing cream, use tablet Atarax twice a day for five days. If symptoms not improved please consult your physician/dermatologist he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.
Regards,     
Dr. Shinas Hussain
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My insides often feel real jittery. Not like nervous but jittery and sometimes buzzing. I am a 78 year old female with a history of (1) hysterectomy (2) partial hip replacement and (3) atrial fib resulting in a cardio conversion. I am on Metroprolol Succ ER 25 mg (1) tab twice a day; Losartan Potassium 50 mg 1 tab daily and Warafin

doctor1 MD

I have just started taking metoprolol for high blood pressure about 6 days ago. For the past view days I have experienced itchiness all over my body should I discontinue using this medicine until I can talk to my doctor. or is this a normal side affect that will go away? I am 48 years old 5 10 260lbs

doctor1 MD

i was taking atenolol and felt bad taking that although it was doing what it was supposed to with the lowered heart rate and blood pressure, but I just started taking metaprolol like 2 days ago and now im getting itchy all over and as I have seen it is a common problem with metaprolol if I should ask my doctor to change meds again?